Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 207, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 19, 2021, 7:31 PM CDT for Coryell County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 19, 2021, 7:51 PM CDT
- In force
- 20 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 74 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
455
WUUS54 KFWD 200031
SVRFWD
TXC099-200115-
/O.NEW.KFWD.SV.W.0207.210720T0031Z-210720T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
731 PM CDT Mon Jul 19 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Coryell County in central Texas...
* Until 815 PM CDT.
* At 731 PM CDT, a severe thunderstorm was located over Gatesville,
moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gatesville, Fort Gates and South Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3121 9784 3150 9785 3151 9768 3125 9755
3121 9763
TIME...MOT...LOC 0031Z 349DEG 20KT 3144 9774
HAIL...<.75IN
WIND...60MPH
$$
Bonnette1 follow-up statement
930
WWUS54 KFWD 200051
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
751 PM CDT Mon Jul 19 2021
TXC099-200100-
/O.CAN.KFWD.SV.W.0207.000000T0000Z-210720T0115Z/
Coryell TX-
751 PM CDT Mon Jul 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CORYELL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3121 9784 3150 9785 3151 9768 3125 9755
3121 9763
TIME...MOT...LOC 0046Z 349DEG 20KT 3133 9772
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:12 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 19, 3:12 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 312 PM CDT Mon Jul 19 2021 ...New Long Term... .SHORT TERM... /Issued 133 PM CDT Mon Jul 19 2021/ /Rest of today through Tuesday/ A wet and cloudy Monday for some of us across North and Central TX. For the rest of the afternoon...expect more showers and storms with the highest chances across the southern zones. A weak frontal boundary will continue to sag southward and exit our area late this evening. Locally heavy rain and minor flooding will continue to be a concern. We can't rule out a few strong storms across Central TX where plenty of instability remains in place. Gusty winds will be the main threat with this activity. While most of the convection is expected to move out of our area late tonight, a few lingering showers/storms will be possible across the far southern counties. Additionally, we can't rule out some patchy fog early Tuesday morning across portions of Central/East TX due to light winds and high humidity. A bit drier air will filter in on Tuesday as a surface high pressure to our north maintains northeast winds across our area. Much of the region will remain precipitation free, but we can't rule out some isolated showers/storms especially across Central TX. Otherwise, expect plenty of sunshine and highs in the upper 80s to low 90s. Sanchez && .LONG TERM... /NEW/ /Tuesday Night and Beyond/ An upper trough and a weak front will continue to sag slowly south into South Texas and the Coastal Bend, shifting most of the precipitation south of the region for the mid to late week period. There is still some potential for afternoon showers and a few storms across the southeast half of the forecast area, where the weakening system may still help advance the seabreeze farther inland than usual. POPs for the rest of the week will hence be in the chance to slight chance category and mainly for areas south of I-20 and east of I-35. Meanwhile, the dominant western U.S. ridge will build slowly eastward into the Plains late this week. The ridge will then spread south over the weekend, becoming our primary weather feature for the extended portion of the forecast. The lingering upper trough will simultaneously shift west into West Texas as the ridge expands east/southeast. This pattern shift will likely shut off our rain chances over the weekend as subsidence strengthens overhead. We may need to shift our focus to temperatures and heat indices late this weekend into the early part of next week, when triple- digit high temperatures may start to enter into the equation. Maximum heat index values begin to approach 105 starting Saturday and will likely continue through next week, which may eventually create the need for a heat advisory at some point down the road. Either way, it looks like typical hot summer weather will be upon us during the last week of July. 30 && .AVIATION... /Issued 133 PM CDT Mon Jul 19 2021/ /18Z TAFs/ Concerns...convective potential through this evening. VFR conditions will generally prevail through this forecast period, but brief periods of MVFR cigs will be possible as precipitation moves near/over the TAF sites this afternoon and evening. The potential for isolated to scattered convection will continue through the next several hours as the frontal boundary and upper level trough moves across the region. Opted to remove VCTS for the DFW Metroplex sites as most of the activity behind the frontal boundary will remain as showers, however we will have to monitor the trends through the afternoon and evening hours. Models are in good agreement that the best coverage of convection will stay south and east of the TAF sites, but kept VCTS for ACT at this time. We can't rule out patchy fog late tonight or early tomorrow morning across parts of Central/East TX. For now, we introduced 4SM BR at ACT to account this potential. Otherwise, expect light north winds between 5-8KT through tomorrow with the exception of occasional strong gusty winds embedded in any thunderstorm. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 89 72 91 74 / 20 20 5 10 5 Waco 73 88 71 89 72 / 30 20 10 30 5 Paris 70 87 69 87 71 / 20 20 5 20 10 Denton 71 90 69 91 71 / 20 10 5 10 5 McKinney 71 88 70 90 72 / 20 10 5 10 10 Dallas 74 90 74 91 75 / 20 20 5 20 10 Terrell 71 88 69 89 71 / 30 20 5 20 10 Corsicana 72 88 71 88 72 / 40 30 10 30 10 Temple 72 89 69 88 70 / 50 20 10 30 5 Mineral Wells 69 88 68 88 69 / 20 10 5 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 19, 3:13 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 313 PM CDT Mon Jul 19 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 313 PM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will continue into this evening across North and Central Texas. A few storms may become strong, with gusty winds, small hail and frequent lightning. Heavy rain may also produce localized flooding in the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Storms will remain in the forecast each afternoon through Friday. The area with the highest storm chances will be Central and East Texas. Severe weather is not expected, but gusty winds and brief heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 1:57 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
157 PM CDT Mon Jul 19 2021
TXZ158-191930-
Bell TX-
157 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BELL COUNTY UNTIL 230 PM
CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Killeen, moving southeast at 10 mph.
Winds in excess of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Killeen, Copperas Cove, Harker Heights, Belton, Fort Hood, Nolanville
and Salado.
LAT...LON 3087 9763 3091 9783 3099 9788 3103 9791
3107 9791 3121 9763 3093 9743 3083 9752
TIME...MOT...LOC 1856Z 332DEG 10KT 3112 9769
BonnetteLocal storm report, Jul 19, 2:40 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HARKER HEIGHTS 31.06N 97.66W
07/19/2021 BELL TX PUBLIC
THREE INCH TREE LIMBS BROKEN; POWER POLES
ALSO BROKEN.
&&
PRATERSpecial weather statement, Jul 19, 5:47 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
547 PM CDT Mon Jul 19 2021
TXZ144-192330-
Bosque TX-
547 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOSQUE COUNTY UNTIL 630
PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Meridian, moving south at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clifton, Meridian, Meridian State Park, Walnut Springs and Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3212 9776 3215 9757 3213 9750 3209 9747
3206 9749 3202 9749 3201 9748 3201 9745
3194 9742 3193 9744 3191 9741 3180 9737
3176 9776
TIME...MOT...LOC 2246Z 353DEG 19KT 3207 9759
BonnetteSpecial weather statement, Jul 19, 7:20 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
720 PM CDT Mon Jul 19 2021
TXZ157-200045-
Coryell TX-
720 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CORYELL COUNTY UNTIL 745 PM
CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gatesville, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gatesville, McGregor, Fort Gates, Mother Neff State Park, Oglesby and
South Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3121 9793 3159 9793 3162 9763 3132 9742
3122 9763
TIME...MOT...LOC 0019Z 348DEG 19KT 3152 9771
BonnetteThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:20 PM CDT | Special Weather Statement | FWD | Coryell | 25 min |
| Jul 20, 6:53 AM CDT | Dense Fog Advisory | FWD | Bell, Bosque, Coryell, Ellis, Falls, Hill and 5 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.